I do think it is possible that since Tylenol is a potent liver toxin that it may cause problems in kiddos who are predisposed. But, like anything else when trying to figure out an enigma, how do we know which kiddos are predisposed?.....
Sierra, wife to DH , Mama to DD (2012) and DS(2014). In love with my family and hoping for inner .
I know Tylenol shuts down glutathione production that is part of liver detox. Impaired liver detox is a huge problem for ASD kids and those following DAN! biomedical are urged not to use Tylenol to treat pain/fevers for this reason as it can bring on a regression or impede the recovery process. Blocked liver detox pathways increase the toxins in the bloodstream that another child with efficient pathways might easily excrete.
I think that Tylenol theoretically might be more problematic in ASD prone kids because of their inefficient livers. Is it the initial cause of the liver damage? I doubt it, mainly because its timing on the market doesn't coincide with the epidemic increase in autism rates, but it may be a factor combined with other things. ASD kids have high rates of jaundice and for me that is one red flag that would cause me to be gentle to the liver and avoid Tylenol in infancy as well as any other liver toxins.
Mom to DS(17) DS(15) DS(12) My gifted, quirky, wonderful teens!
Mama to Jack 11.08 and Liam 9.11 and due with boy #6!
Blissfully married to the love of my life since 8.8.8
There is no "one" cause of autism - there are many!
Tylenol is a bad drug. We are a no tylenol house. Also linked to asthma.
Lowers glutathione. Not good for anyone, especially not good for kids on the spectrum or predisposed to being on the spectrum
Dr Bob Sears also says not to give this around vaccines - I don't remember the details but it's in one of his books.
The first strong study has been published finding that prolonged prenatal exposure to acetaminophen was associated with severe neurodevelopmental outcomes (all autism like) in 3 year olds.
I used to take Tylenol every once in a while for cramps or migraines, but I mainly used Aleve or Advil. Something went very wrong during my son's c-section and I had all sorts of odd drug reactions (facial swelling, major agitation and restless leg like symptoms, trouble breathing and feeling odd...panicky, leg swelling, lost more blood than normal, had major bruising in abdomen area, major pain...an aversion to ever having another child due to this horrible experience, unable to get out of bed without assistance for two months....depression due to my lack of abilities...unable to breastfeed and bond with baby...an overall bad birth experience). At my six week check-up, they put me on birth control pills to curb non-stop "bleeding". Once I started getting a normal period again, I tried to take Advil/Aleve for cramps and had a major allergic reaction to it. I thought I just got bit by a spider/bee and that was why my face was swelling up... I figured out that it was tied to my period/pain killers after a couple of months. So, unfortunately, the only OTC pain killers I can take are Tylenol, unless I go prescription. I react strangely to some of the prescription drugs too, but on Tylenol I do OK. I take it VERY sparingly. I have to have a major migraine to go near it. I mostly give generic Motrin to the kids....but very rarely as well (injury or high fever). My daughter has major stomach issues so I will use Tylenol for her at times before Advil.